fluid retention

By sheets Latest Activity November 9, 2011 at 5:52 am Views 1,886 Replies 6 Likes 3

sheets

good morning family,i have a question,does anyone else have a problem with fluid retention,about two months ago i notice that my legs were swollen and i had gained about five pounds over night,at that time dr.put me on lasix,so i took them for about a week,an that helped,swellen went down as so did the weight..but now its back,gained ten pounds in a week,i started back on the lasix,which i lost five pounds overnight,i guess i have to take this med.everyday?is it because i have copd or is it maybe heart failure,i also had a 4-way bypass in 2006..just wanted to know does anyone else have this problem and do you take lasix everyday?? thanks family hugs and love to all.

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (6 replies)

Add your reply Reply Down
  • LennyDenny
    LennyDenny November 10, 2011 at 11:11 am   

    I'm going through the same thing right now. I have been taking lasix 2 times a day for better than a year now. I have constant swelling in both legs and it just has gotten worse. The dr put me on a third pill a day and the swelling has gotten better and as you said the weight has gone down some. The drs. are checking me for heart, lung or kidney. They said that my creatinine ( hope spelling is close) levels were to high which is a sign of Kidney problems. So for now we're doing all the extra tests to find out, I'm having blood work done every 3 days or so to check levels. I spend part of the day at my desk and part on my feet, so the swelling can be worse later in the day. I have had swelling ever since my heart attack and it has gotten worse over a period of time.

  • Jeannie Holmes
    Jeannie Holmes November 10, 2011 at 9:59 am   

    I have an awful time with this. I tried several meds and none of them helped me. It's a lot worse in the summer when it's hot. My legs swell so much it fells like the skin is going to burst! It can be caused by several things. Talk to you doctor about it. HUGS

  • Lin~Texas
    Lin~Texas November 10, 2011 at 10:56 am   

    Jeannie, I find that too much of whatever is one culprit -if I am sitting too long, edema … if I am standing or walking too long, edema … too much salt, edema … if I don't elevate legs a little at night, edema .. I started mixing things up more, only sit for an hour then up and do something … drink more water and irrigate better … it's a cardio issue oftentimes and one that reacts to exercise and diet for me - but I still get it. As Rachel wrote, cor pulmonale is one of the probs with COPD as the right side of the heart has been working harder and has increased in size … one muscle that didn't need to get too 'beefy.' I do like the sounds of 'cor pulmonale' a lot more than 'exaserbation' or 'comorbidities.' Sometimes the medical community listens to the beauty of the French language, sometimes it does not …

  • RachelChavez
    RachelChavezCA November 9, 2011 at 3:45 pm   

    I've researched this a little and it seems like fluid retention can be a caused by something called cor pulmonale which is common for people with COPD. Cor Pulmonale occurs when the right side of the heart fails due to increased blood pressure in the pulmonary artery which is responsible for for carrying blood from the heart to the lungs. I would agree with Lin and recommend that you get in to see your cardiologist as soon as you can to figure out what is causing the fluid retention and how to treat it. I hope this helps!

  • wmyers
    wmyers November 9, 2011 at 11:21 am   

    Hi Paul. My legs would swell so bad that fluid would make my socks wet at times. I couldn't even pull my boots on most of the time. After they discovered my blood clots and put me on blood thinners, things really improved. They also doubled my high blood pressure meds which has a diuretic in it. I can tell you another thing, if you site around a lot, that could also contribute to fluid retention. After I started on my treadmill, I really noticed a difference. I can now put my boots on and lace them up all of the way and I just plain feel better. I would really keep a close eye on that fluid since you had that heart surgery. Let me know what you find out and how things are going. Have a great day.

  • Lin~Texas
    Lin~Texas November 9, 2011 at 10:18 am   

    Hi sheets, have you contacted the cardio doc or health center about it? It sounds like a cardio issue, but they should be able to dx it for you and make sure that the lasix is the best med to take for it. Keep as active as you can, avoid foods with a lot of salt, and drink lots of liquids to irrigate the system … and pleases call the cardio doc so that you stay in your POSITIVE track with your RT, Quit Date, etc. because you are working so hard to nail this thing …

Hide the Social Toolbar Show the Social Toolbar